Alert archive / New York / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 5, 2017, 4:58 PM EDT for Delaware County, New York. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 5, 2017, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:30 PM EDT | FLOOD | 5 Wsw Meredith, NY | WATER OVER FLEMING ROAD |
| Jun 5, 5:50 PM EDT | FLASH FLOOD | 3 Nnw Delhi, NY | ROAD WASHOUTS ALONG COUNTY ROUTE 14. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WGUS51 KBGM 052058
FFWBGM
NYC025-060100-
/O.NEW.KBGM.FF.W.0006.170605T2058Z-170606T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
458 PM EDT MON JUN 5 2017
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Central Delaware County in central New York...
* Until 900 PM EDT
* At 455 PM EDT, Doppler radar indicated multiple thunderstorms
producing heavy rain across the warned area. Up to two inches of
rain had already fallen around the West Brook basin and other
small streams and creeks in the area.
* Some locations that will experience flash flooding include...
Delhi, Meredith and East Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4238 7487 4230 7481 4221 7504 4221 7521
4227 7524
$$
JAB1 follow-up statement
820
WGUS71 KBGM 052235
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
635 PM EDT MON JUN 5 2017
NYC025-060100-
/O.CON.KBGM.FF.W.0006.000000T0000Z-170606T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware NY-
635 PM EDT MON JUN 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL DELAWARE COUNTY...
At 629 PM EDT, local law enforcement reported several areas of flash
flooding in the county, including along County Roads 21 and 22, along
East Brook Road and Fleming Road. Radar estimates of up to three
inches of rain have already fallen in the local area. Local
officials also reported at least two beaver dams may have broken,
causing serious flooding along County Route 21.
Some locations that will experience flooding include...
Delhi, Meredith, Fleishmans, Franklin and East Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4238 7487 4230 7481 4221 7504 4221 7521
4227 7524
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:29 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 5, 4:29 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 429 PM EDT Mon Jun 5 2017 .SYNOPSIS... Showers and storms this evening will subside tonight and redevelop Tuesday. The potential for overnight rain showers and afternoon showers and storms exists through the rest of the week before dry and warmer weather settles in this weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... 350 pm update... Main concerns in the near term remain focused around the scattered showers and thunderstorms across the region the rest of today, the potential for patchy fog early Tuesday morning, and another round of showers and storms through the day Tuesday. There still exists a threat of strong to severe thunderstorms into the evening hours with hail and damaging winds the main concerns, along with localized flooding. Surface low over central NY with a stationary front draped west to east across the area remains the focus of convection this afternoon. An incoming upper s/w will rotate through the region later this afternoon and early this evening as well, and enhance the large scale lifting that will support further convective development. The presence of weak to modest instability (SB CAPE values around 1000 J/kg) and strong deep layer shear, will continue to create favorable conditions for a few more strong to possibly severe storms early this evening. There will also be residual deep layer moisture hanging around, enough to trigger heavy downpours on already saturated soils and create excessive runoff and localized flooding. The short wave will kick to the east tonight as a wedge of drier air advects in and allows most of the significant precip to stop. Will likely be a few light rain showers lingering across the ern counties with drier conditions to the west. May see a batch of fog develop over the wrn counties late tonight and Tue morning. The main upper low will drop in from the nw over w-central NY during the day Tuesday and cause the convective showers and storms to re- develop. Instability and deep layer shear will not be as intense, so not expecting thunderstorms to be as strong. Air mass will likely be a bit drier as well, so downpours not expected to be as heavy. Steering flow within the upper low will be rather weak, so storm motion will be very slow. So, even though deep moisture will not be available, scattered to isolated slow moving storms may cause issues. May see a quarter to a half inch of precip through the day. Upper low will slowly drift to the south Tuesday night and allow the showers and storms to end. Low temperatures tonight will fall into the lower to mid 50s. Highs on Tuesday will only reach into the lower to mid 60s from w-central NY into ne PA...and into the mid to upper 50s from the Tug Hill plateau into the Catskills. Lows Tuesday night will drop into the mid 40s to lower 50s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... 4 PM Update... Cutoff low dropping south into PA Wednesday. Elongated from northeast to southwest. Best forcing and rainfall will be well to the southwest of the cwa in western PA into the Ohio Valley. cold air aloft will keep some showers and clouds around this entire period. Low level flow will be from the southeast. Best chances of showers during the afternoon each day. Temperatures continue below normal with highs mid 60s to low 70s and lows in the 40s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... 4 PM update... Warming and drying trend as an upper level trough over the area at start moves east then a ridge moves in Sunday and Monday. Temperatures start out below normal at the start then on Monday are about 10 degrees above normal. Highs near 70 rise into the 80s. Lows in the 40s rise to around 60. Weak waves drop into the back side of the trough into Saturday causing mostly light afternoon rain showers. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Showers and thunderstorms are developing over wrn /w-central NY and far nrn PA early this afternoon and will likely expand in coverage and intensity through 00Z. Flight conditions will range from VFR to MVFR in TS with brief gusty winds and locally heavy rain possible. Will likely see IFR restrictions later tonight with another round of rain showers by Tuesday morning and ceilings only improving to fuel alternate required or MVFR. Winds will remain light and variable through the forecast period. A gust to 30 kt or greater is possible if a thunderstorm impacts a terminal. Outlook... Tuesday night...Restrictions likely in rain showers. Wednesday-Thursday...Restrictions possible in morning fog, showers through the day...and afternoon thunderstorms. Friday...Restrictions possible in showers and storms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT SHORT TERM...TAC LONG TERM...TAC AVIATION...BJT/KAH
Hazardous weather outlook, Jun 5, 5:15 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 515 AM EDT Mon Jun 5 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-060915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 515 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. ...Strong to severe thunderstorms are possible this afternoon and evening... A cold front will move across the area this afternoon. Showers and thunderstorms are expected to develop ahead and along this front. Some of these storms could become severe. Strong winds and large hail are the main threats. Locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 11:25 AM EDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1125 AM EDT MON JUN 5 2017
NYZ017-018-036-051630-
Onondaga NY-Southern Cayuga NY-Madison NY-
1125 AM EDT MON JUN 5 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN MADISON...NORTH
CENTRAL CAYUGA AND CENTRAL ONONDAGA COUNTIES UNTIL 1230 PM EDT...
At 1125 AM EDT, Doppler radar was tracking a strong thunderstorm over
Skaneateles, or 9 miles east of Auburn, moving east at 60 mph.
Strong wind gusts will be possible with this storm.
Locations impacted include...
Onondaga, Syracuse, Auburn, De Witt, Sullivan, Pompey, Solvay,
Chittenango, Manlius and Fayetteville.
LAT...LON 4311 7585 4283 7583 4287 7662 4293 7654
4303 7652 4303 7649 4305 7649
TIME...MOT...LOC 1525Z 272DEG 51KT 4296 7639
MSE
MSESpecial weather statement, Jun 5, 12:25 PM EDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1225 PM EDT MON JUN 5 2017
NYZ036-037-045-046-051730-
Otsego NY-Chenango NY-Southern Oneida NY-Madison NY-
1225 PM EDT MON JUN 5 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN ONEIDA...
NORTHWESTERN OTSEGO...MADISON AND NORTHEASTERN CHENANGO COUNTIES
UNTIL 130 PM EDT...
At 1225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morrisville, or 9 miles northwest of Hamilton, moving east at 30 mph.
Strong wind gusts will be possible with this storm.
Locations impacted include...
Utica, Oneida, Kirkland, Westmoreland, Eaton, Paris, Deerfield,
Hamilton, Whitesboro and New York Mills.
LAT...LON 4305 7522 4290 7520 4287 7521 4286 7520
4286 7516 4291 7509 4286 7499 4269 7502
4276 7589 4277 7590 4313 7563 4314 7514
TIME...MOT...LOC 1625Z 273DEG 28KT 4291 7569
MSESpecial weather statement, Jun 5, 1:26 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
126 PM EDT MON JUN 5 2017
NYZ045-046-057-051830-
Otsego NY-Chenango NY-Delaware NY-
126 PM EDT MON JUN 5 2017
...STRONG THUNDERSTORM WILL AFFECT...OTSEGO...NORTHEASTERN DELAWARE
AND EAST CENTRAL CHENANGO COUNTIES UNTIL 230 PM EDT...
At 126 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pittsfield, or 14 miles northeast of Norwich, moving east at 45 mph.
Strong wind gusts will be possible with this storm.
Locations impacted include...
Hyde Park, Oneonta, Davenport, Worcester, Middlefield, Hartwick,
Maryland, Cooperstown, Edmeston and Westville.
LAT...LON 4232 7465 4259 7548 4273 7526 4286 7521
4286 7514 4291 7510 4283 7491 4283 7489
4289 7488 4283 7466 4276 7467 4263 7463
4252 7471 4242 7460
TIME...MOT...LOC 1726Z 280DEG 37KT 4266 7530
MSELocal storm report, Jun 5, 3:25 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG MIDDLEFIELD 42.68N 74.83W
06/05/2017 OTSEGO NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN MAINLY IN NORTHEAST PART
OF COUNTY. ALSO IN CHERRY VALLEY... MILFORD.
&&
JMLLocal storm report, Jun 5, 3:48 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 PM EDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST HARTWICK SEMINARY 42.64N 74.97W
06/05/2017 M60 MPH OTSEGO NY TRAINED SPOTTER
&&
MJHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:27 AM EDT | Special Weather Statement | BGM | Onondaga | 48 min |
| Jun 5, 11:25 AM EDT | Special Weather Statement | BGM | Onondaga | 65 min |
| Jun 5, 12:25 PM EDT | Special Weather Statement | BGM | Madison | 65 min |
| Jun 5, 1:26 PM EDT | Special Weather Statement | BGM | Otsego | 64 min |
| Jun 5, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 53 min |
| Jun 5, 2:02 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 58 min |
| Jun 5, 3:22 PM EDT | Areal Flood Advisory | BGM | Schuyler, Steuben, Tioga, Tompkins | 3 hr |
| Jun 5, 4:08 PM EDT | Areal Flood Advisory | BGM | Cayuga, Madison, Oneida, Onondaga, Otsego, Seneca and 1 more | 3 hr |
| Jun 5, 4:09 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Delaware, Otsego, Tioga | 3 hr |
| Jun 5, 4:54 PM EDT | Flash Flood Watch | BGM | Broome, Chenango, Delaware, Otsego | 5 hr |
| Jun 5, 5:06 PM EDT | Special Weather Statement | BGM | Onondaga | 54 min |
| Jun 5, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 48 min |
| Jun 5, 5:25 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 65 min |
| Jun 5, 6:11 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 5, 7:46 PM EDT | Areal Flood Advisory | BGM | Sullivan | 119 min |
Nearby
Flash Flood Warnings in New York, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.